MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48428
Medical Device Problem Codes Failure to Advance (2524); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that an endovascular graft exclusion was being performed on an (b)(6) male patient who had a tortuous anatomy and an abdominal aortic aneurysm.The whole length of the sheath was already in the patient's body, according to operation process.The user was able to pass the device over the ultra-hard wire guide without any difficulty, as it was very smooth; however, when the whole length of the sheath was in the patient's body, the device bounced back.(the device was not damaged, kinked or bent prior to use on the patient).The stent graft failed to reach the desired position.(the proximal markers need to reach the lower edge of the 2nd lumbar vertebra, however the proximal markers on the main body stentgraft can only reach the upper edge of the 4th lumbar vertebra, the difference is 6 centimeters).This resulted in the operation being interrupted for an hour.The physician placed another manufacturer's product to finish the procedure successfully.The customer complained that there was a stentgraft design defect.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6717412
Report Number1820334-2017-01934
Device Sequence Number16386102
Product Code MIH
UDI-Device Identifier10827002484280
UDI-Public(01)10827002484280(17)170108(10)5549100
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48428
Device Catalogue NumberTFFB-32-96-ZT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80